Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 11, NWS Midland/Odessa, TX

April 12, 2018Terrell County, Texas

NWS Midland/Odessa, TX issued this wind advisory at Apr 12, 2018, 3:13 PM CDT for Terrell County, Texas. It took effect at Apr 13, 2018, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 3:13 PM CDT (20:13 UTC)
In effect from
Apr 13, 2018, 11:00 AM CDT
Expired
Apr 13, 2018, 8:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS74 KMAF 122013
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
313 PM CDT Thu Apr 12 2018

...HIGH WIND WARNING NOW THROUGH FRIDAY EVENING FOR THE GUADALUPE
MOUNTAINS, EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 
CORRIDOR...

...HIGH WIND WARNING IN EFFECT MIDNIGHT TONIGHT THROUGH FRIDAY 
EVENING FOR REEVES COUNTY AND THE UPPER TRANS PECOS, AS WELL AS 
THE DAVIS AND APACHE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT FRIDAY MORNING THROUGH FRIDAY 
EVENING FOR LEA COUNTY, THE WESTERN LOW ROLLING PLAINS, PERMIAN 
BASIN, MARFA AND STOCKTON PLATEAUS, AND BIG BEND AREA...

...WIND ADVISORY IN EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE PRESIDIO VALLEY AND TERRELL COUNTY...

.An upper level low pressure system will continue to approach 
West Texas and Southeast New Mexico today and Friday. As this
system strengthens, already strong winds over the area this
afternoon will only increase tonight into Friday, before 
subsiding Friday night as the system passes to the east. Damaging
winds and blowing dust are likely across a large part of the area
Friday.

NMZ029-033-034-TXZ045-050>053-059>063-067>070-075-080-081-131145-
/O.UPG.KMAF.HW.A.0014.180413T1100Z-180414T0300Z/
/O.EXB.KMAF.HW.W.0017.180413T1600Z-180414T0100Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-Marfa Plateau-
Big Bend Area-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, 
Rankin, Big Lake, Fort Stockton, Marfa, Big Bend NP, and Marathon
313 PM CDT Thu Apr 12 2018 /213 PM MDT Thu Apr 12 2018/

...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM
CDT /7 PM MDT/ FRIDAY...

* TIMING...Friday morning through Friday evening.

* WINDS...West 35 to 45 mph with gusts to around 60 mph. 

* IMPACTS...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ046>048-131145-
/O.EXB.KMAF.HW.W.0017.180413T1600Z-180414T0100Z/
Dawson-Borden-Scurry-
Including the cities of Lamesa, Gail, and Snyder
313 PM CDT Thu Apr 12 2018

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY...

* TIMING...Friday morning through Friday evening.

* WINDS...West 35 to 45 mph with gusts to around 60 mph. 

* IMPACTS...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Take action to secure trash cans, lawn furniture and
  other loose or lightweight outdoor objects. The high winds can
  topple trees, down power lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ027-028-TXZ057-258-131145-
/O.CON.KMAF.HW.W.0016.000000T0000Z-180414T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Van Horn and Highway 54 Corridor-Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, 
and Pine Springs
313 PM CDT Thu Apr 12 2018 /213 PM MDT Thu Apr 12 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
FRIDAY...

* TIMING...Now through Friday evening. 

* WINDS...Tonight...Mountains...Southwest 45 to 65 mph with gusts
  to around 85 mph. Plains...Southwest 30 to 45 mph with gusts to
  60 mph. Friday...Mountains...West 45 to 65 mph with gusts to 
  around 90 mph. Plains...West 35 to 55 mph with gusts to around 
  70 mph. 

* IMPACTS...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers. Private pilots should avoid flying over the Guadalupe
  Mountains due to dangerous mountain wave conditions. Take 
  action to secure trash cans, lawn furniture and other loose or 
  lightweight outdoor objects. The high winds can topple trees, 
  down power lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ058-074-131145-
/O.CON.KMAF.HW.W.0017.180413T0500Z-180414T0300Z/
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Including the cities of Pecos, Alpine, and Fort Davis
313 PM CDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 PM CDT FRIDAY...

* TIMING...Tonight through Friday evening.

* WINDS...Tonight...Southwest 35 to 45 mph with gusts to around 
  65 mph. Friday...West 35 to 55 mph with gusts to around 75 
  mph. 

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Private pilots should avoid flying over 
  the mountains due to dangerous mountain wave conditions. Take 
  action to secure trash cans, lawn furniture and other loose or 
  lightweight outdoor objects. The high winds can topple trees, 
  down power lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ079-082-131145-
/O.NEW.KMAF.WI.Y.0011.180413T1600Z-180414T0100Z/
Presidio Valley-Terrell-
Including the cities of Presidio, Dryden, and Sanderson
313 PM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY...

* TIMING...Friday morning through Friday evening.

* WINDS...West 30 to 40 mph with gusts to around 55 mph.

* IMPACTS...Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

rhluchan
2 follow-up statements
739 
WWUS74 KMAF 130822
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
322 AM CDT Fri Apr 13 2018

...HIGH WIND WARNING THROUGH THIS EVENING FOR THE GUADALUPE 
MOUNTAINS, DAVIS AND APACHE MOUNTAINS, EDDY COUNTY PLAINS, REEVES
COUNTY AND THE UPPER TRANS PECOS, VAN HORN AND THE HIGHWAY 54 
CORRIDOR...

...HIGH WIND WARNING IN EFFECT FROM 1000 AM CDT THIS MORNING 
UNTIL 800 PM CDT THIS EVENING FOR LEA COUNTY, THE WESTERN LOW 
ROLLING PLAINS, PERMIAN BASIN, MARFA AND STOCKTON PLATEAUS, AND 
BIG BEND AREA...

...WIND ADVISORY IN EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE PRESIDIO VALLEY AND TERRELL COUNTY...

...BLOWING DUST ADVISORY AREAWIDE TODAY...

.The base of an upper level storm system will move over West 
Texas and Southeast New Mexico today.  Strong mid level winds 
associated with the system will mix down to the surface and result
in very strong to damaging winds over Southeast New Mexico and 
most of West Texas.  Blowing dust will accompany the strong winds
and drop visibility to one mile or less at times. 

NMZ027-028-TXZ057-258-132100-
/O.NEW.KMAF.DU.Y.0003.180413T1200Z-180414T0200Z/
/O.CON.KMAF.HW.W.0016.000000T0000Z-180414T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Van Horn and Highway 54 Corridor-Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, 
and Pine Springs
322 AM CDT Fri Apr 13 2018 /222 AM MDT Fri Apr 13 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

* TIMING...Now until this evening.

* WINDS...Mountains...West 45 to 65 mph with gusts to around 90 
  mph.  Plains...West 35 to 55 mph with gusts to around 70 mph. 

* VISIBILITY...One mile or less at times in blowing dust.
 
* Impacts...High winds could make driving difficult for motorists
  driving high profile vehicles such as campers, vans, and tractor
  trailers.  Private pilots should avoid flying over the 
  Guadalupe Mountains due to dangerous mountain wave conditions. 
  Take action to secure trash cans, lawn furniture and other loose
  or lightweight outdoor objects.  The high winds can topple 
  trees, down power lines and damage some structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

TXZ058-074-132100-
/O.NEW.KMAF.DU.Y.0003.180413T1200Z-180414T0200Z/
/O.CON.KMAF.HW.W.0017.000000T0000Z-180414T0300Z/
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Including the cities of Pecos, Alpine, and Fort Davis
322 AM CDT Fri Apr 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
CDT THIS EVENING...


* TIMING...Now until this evening.

* WINDS...West 35 to 55 mph with gusts to around 75 mph. 

* VISIBILITY...One mile or less at times in blowing dust.

* Impacts...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers.  Private pilots should avoid flying over 
  the mountains due to dangerous mountain wave conditions. Take 
  action to secure trash cans, lawn furniture and other loose or 
  lightweight outdoor objects.  The high winds can topple trees, 
  down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-081-
132100-
/O.NEW.KMAF.DU.Y.0003.180413T1200Z-180414T0200Z/
/O.CON.KMAF.HW.W.0017.180413T1600Z-180414T0100Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Marfa Plateau-Big Bend Area-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Marfa,
Big Bend NP, and Marathon
322 AM CDT Fri Apr 13 2018 /222 AM MDT Fri Apr 13 2018/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM CDT/ 10 AM MDT/ 
THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... 

...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

* TIMING...This morning through until this evening.

* WINDS...West 35 to 45 mph with gusts to around 60 mph.

* VISIBILITY...One mile or less at times in blowing dust.

* Impacts...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers.  Take action to secure trash cans, lawn 
  furniture and other loose or lightweight outdoor objects. The 
  high winds can topple trees, down power lines and damage some 
  structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

TXZ079-082-132100-
/O.CON.KMAF.WI.Y.0011.180413T1600Z-180414T0100Z/
Presidio Valley-Terrell-
Including the cities of Presidio, Dryden, and Sanderson
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING...

* TIMING...This morning until this evening.

* WINDS...West 30 to 40 mph with gusts to around 55 mph.

* IMPACTS...Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
855 
WWUS74 KMAF 131837
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
137 PM CDT Fri Apr 13 2018

...HIGH WIND WARNING THROUGH THIS EVENING FOR THE GUADALUPE
MOUNTAINS... DAVIS AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO 
PLAINS... THE UPPER TRANS PECOS... VAN HORN AND THE HIGHWAY 54 
CORRIDOR... WESTERN LOW ROLLING PLAINS... PERMIAN BASIN... MARFA 
AND STOCKTON PLATEAUS... AND BIG BEND AREA......

...WIND ADVISORY IN EFFECT THROUGH THIS EVENING FOR THE PRESIDIO 
VALLEY AND TERRELL COUNTY...

...BLOWING DUST ADVISORY AREAWIDE TODAY...

.The base of an upper level through will move over West Texas and
Southeast New Mexico today. Strong mid level winds associated 
with the system will mix down to the surface and result in very 
strong to damaging winds over Southeast New Mexico and most of 
West Texas. Blowing dust will accompany the strong winds and drop 
visibility to one mile or less at times.

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-081-
140200-
/O.CON.KMAF.HW.W.0017.000000T0000Z-180414T0100Z/
/O.CON.KMAF.DU.Y.0003.000000T0000Z-180414T0200Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Marfa Plateau-Big Bend Area-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Marfa,
Big Bend NP, and Marathon
137 PM CDT Fri Apr 13 2018 /1237 PM MDT Fri Apr 13 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM
MDT/ THIS EVENING...

* TIMING...This morning through until this evening.

* WINDS...West 35 to 45 mph with gusts to around 60 mph.

* VISIBILITY...One mile or less at times in blowing dust.

* Impacts...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Take action to secure trash cans, lawn 
  furniture and other loose or lightweight outdoor objects. The 
  high winds can topple trees, down power lines and damage some 
  structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

NMZ027-028-TXZ057-258-140200-
/O.CON.KMAF.HW.W.0016.000000T0000Z-180414T0300Z/
/O.CON.KMAF.DU.Y.0003.000000T0000Z-180414T0200Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Van Horn and Highway 54 Corridor-Guadalupe Mountains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, 
and Pine Springs
137 PM CDT Fri Apr 13 2018 /1237 PM MDT Fri Apr 13 2018/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM
MDT/ THIS EVENING...

* TIMING...Now until this evening.

* WINDS...Mountains...West 45 to 65 mph with gusts to around 90 
  mph. Plains...West 35 to 55 mph with gusts to around 70 mph. 

* VISIBILITY...One mile or less at times in blowing dust.

* Impacts...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Private pilots should avoid flying over 
  the Guadalupe Mountains due to dangerous mountain wave 
  conditions. Take action to secure trash cans, lawn furniture 
  and other loose or lightweight outdoor objects. The high winds 
  can topple trees, down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

TXZ058-074-140200-
/O.CON.KMAF.HW.W.0017.000000T0000Z-180414T0300Z/
/O.CON.KMAF.DU.Y.0003.000000T0000Z-180414T0200Z/
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Including the cities of Pecos, Alpine, and Fort Davis
137 PM CDT Fri Apr 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* TIMING...Now until this evening.

* WINDS...West 35 to 55 mph with gusts to around 75 mph.

* VISIBILITY...One mile or less at times in blowing dust.

* Impacts...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Private pilots should avoid flying over 
  the mountains due to dangerous mountain wave conditions. Take 
  action to secure trash cans, lawn furniture and other loose or 
  lightweight outdoor objects. The high winds can topple trees, 
  down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

TXZ079-082-140100-
/O.CON.KMAF.WI.Y.0011.000000T0000Z-180414T0100Z/
Presidio Valley-Terrell-
Including the cities of Presidio, Dryden, and Sanderson
137 PM CDT Fri Apr 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...This morning until this evening.

* WINDS...West 25 to 35 mph with gusts to around 55 mph.

* IMPACTS...Take action to secure trash cans, lawn furniture and 
  other loose or lightweight outdoor objects. The high winds can 
  topple trees, down power lines and damage some structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:32 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 12, 12:32 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1232 PM CDT Thu Apr 12 2018

.DISCUSSION...
See 18Z aviation discussion below

&&

.AVIATION...
Upper clouds have kept winds subdued slightly so far today, but
satellite is showing clearing skies and winds will increase this
afternoon gusting to near 30kts at many locations. There will be a
slight lull overnight with stronger winds expected tomorrow. Will
keep VFR conditions in all TAFs through the next 24 hours,
handling any MVFR VIS due to BLDU with AMD as needed.

Hennig

&&

.PREV DISCUSSION... /issued 420 AM CDT Thu Apr 12 2018/

.Friday Will Be A Particularly Dangerous Situation...

DISCUSSION...

WV imagery shows the upper trough has made landfall on the west
coast, and has begun transitioning zonal flow aloft over West Texas
and Southeast New Mexico to SW.  A sfc trough is developing ahead of
this feature and will move down the Front Range later today,
inducing SW flow over the NW half of the CWA.  The NAM still
develops a strong mtn wave signature over the Guadalupes later this
morning, which should lead to high winds by late morning.  Forecast
soundings on the adjacent plains mix to around 600mb by late
afternoon, where ~ SW40kt winds are forecast, warranted a high wind
warning for them as well.  It almost goes w/out saying that all this
will result in critical fire wx conditions for all of the region
today.  See fire wx discussion below for more details.  Convection
may develop tonight SE PB along the dryline, but chances look
minimal.

Late tonight, as the upper trough passes the Four Corners into
CO/NM, stronger winds w/the Pac front are forecast to move out onto
the higher terrain of Reeves Co/Davis Mtns.  Friday, a low-level jet
rounds the base of the trough and moves thru the CWA.  NAM Forecast
soundings mix to about 650mb, whereas the GFS tops out at around
675mb.  The GFS typically mixes deeper than the NAM. However, sfc
obs at 06Z show the NAM initialized a bit better than the GFS, so we
are leaning toward the NAM solution on winds.  That said, Friday is
going to be a windbag, w/high winds likely across most of West Texas
and Southeast New Mexico.  Because of slight timing differences in
the models, it is difficult to pinpoint exactly when higher winds
over the lower terrain warnings will commence--morning or afternoon.
Thus, a watch is preferred for now.  Despite cooler temps Fri
afternoon behind the Pac front, single-digit Td's will still yield
critical fire wx.

Temps will stay below-normal thru the weekend despite weak ridging
moving in, then climb back above-normal Monday, and thru the
extended, as flow aloft transitions back to SW.

FIRE WEATHER...

By mid morning today extreme fire weather (RFTI values) conditions
spread thru Southeast New Mexico and West Texas (including the
western portions of the PB) with critical fire weather conditions
spreading eastward to a Gail, TX/Midland, TX/Presidio, TX line by
mid afternoon. ERC-G values in these areas peak in the 70th to 90th
percentile.

Unfortunately the worse is yet to come. It can't be emphasized
enough that Friday will be a PARTICULARLY DANGEROUS SITUATION with
fire weather conditions reaching HISTORICAL levels across portions
of West Texas including the Guadalupe and Davis Mountains as well as
portions of the Trans Pecos. Extreme Fire Weather conditions will
cover the remainder of Southeast New Mexico and West Texas. RH
values on Friday will be in the single digits with sustained 20 foot
winds reaching 40-55 kts in the Guadalupe and Davis Mountains.
Elsewhere sustained 20 foot winds in excess of 30 kts will be
common. These high winds could lead to downed power lines which can
initiate wildfires. The potential for large weather-driven wildland
fires cannot be understated.

Strobin

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     98  60  74  42 /   0   0   0   0
Carlsbad                       92  51  67  41 /   0   0   0   0
Dryden                         97  59  86  49 /   0   0   0   0
Fort Stockton                  96  57  75  44 /   0   0   0   0
Guadalupe Pass                 84  45  61  37 /   0   0   0   0
Hobbs                          91  50  66  37 /   0   0   0   0
Marfa                          88  45  69  34 /   0   0   0   0
Midland Intl Airport           97  60  73  42 /   0   0   0   0
Odessa                         96  58  72  42 /   0   0   0   0
Wink                           98  55  73  42 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until midnight MDT Friday night for Guadalupe
     Mountains-Southeast Plains.

     High Wind Watch from late tonight through Friday evening for
     Central Lea County-Northern Lea County-Southern Lea County.

     High Wind Warning until 9 PM MDT Friday for Eddy County Plains-
     Guadalupe Mountains of Eddy County.

TX...Red Flag Warning until 1 AM CDT /midnight MDT/ Saturday for
     Andrews-Big Bend Area-Borden-Crane-Davis/Apache Mountains
     Area-Dawson-Ector-Gaines-Glasscock-Guadalupe Mountains-
     Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County and Upper Trans Pecos-
     Scurry-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     High Wind Watch from Friday morning through Friday evening for
     Andrews-Big Bend Area-Crane-Ector-Gaines-Glasscock-Howard-
     Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-Reagan-
     Upton-Ward-Winkler.

     High Wind Warning until 10 PM CDT /9 PM MDT/ Friday for
     Guadalupe Mountains-Van Horn and Highway 54 Corridor.

     High Wind Warning from midnight tonight to 10 PM CDT Friday for
     Davis/Apache Mountains Area-Reeves County and Upper Trans
     Pecos.

&&

99/99/10
Hazardous weather outlook, Apr 12, 7:58 AM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
758 AM CDT Thu Apr 12 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131300-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
758 AM CDT Thu Apr 12 2018 /658 AM MDT Thu Apr 12 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Very dry and windy conditions will create a critical fire weather
threat through tonight across the entire area. A Red Flag Warning is
in effect.

Strong winds will occur in the Guadalupe Mountains and adjacent
plains in Eddy and Culberson counties through this evening. These
winds will spread into the Davis Mountains and Reeves County
overnight. A High Wind Warning is in effect.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Very dry and windy conditions will continue Friday into Friday
evening creating critical fire weather conditions across the entire
area. A Red Flag Warning is in effect.

Strong winds could possibly spread east from the mountains into the
Trans Pecos and Permian Basin Friday into Friday evening. A High
Wind Warning is in effect from the Guadalupe to the Davis Mountains.
A High Wind Watch is in effect for extreme southeastern New Mexico,
much of the Permian Basin, Trans Pecos, and Big Bend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:41 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more51 hr
Apr 12, 5:08 AM CDTHigh Wind WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more41 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.